The need for a heroin high is becoming even more dangerous in Bucks County.
Investigators say a bad batch, linked to deadly overdoses, has found its way into the region.
"We're extremely concerned about what's going on. Heroin has been up ticking in the area for the past few months," Daniel Sweeney of the Bucks County, District Attorney's office said.
But what's been called branded heroin (heroin stamped with a specific name) is now getting the full attention of the Bucks County District Attorney's office.
Within the past week there have been six overdoses with two deaths, all linked to tainted heroin that police suspect is laced with the prescription painkiller Fentanyl.
"It's 100 times more powerful than heroin," Director of the Bucks County Health Department Dr. David Damsker told us.
Fentanyl is often used for general anesthesia but Damsker said when mixed with heroin, it becomes a deadly cocktail. As it can suppress a person's breathing to the extent they suffocate.
"People using heroin don't know how much is in there, don't understand the risks and dangers this presents," Damsker explained.
The overdoses have occurred in Warrington, Buckingham and Warminster townships. Sweeney office says he's seen branded heroin before but not to the deadly extent of this recent batch.
"Makes it easier to track and ultimately can prosecute individuals because you can determine where the source of the heroin is coming from," he said.
Investigators also say when users know the names of the branded heroin, demand, despite the dangers increases, which is why we aren't giving the name.
If you have any information police ask you call 215-345-drug. You can also email firstname.lastname@example.org.
Allentown, PA 18102